American Journal of Psychiatry 1996; 153: 1109.
" We should not be blind to the possibility that benzodiazepines may increase chronicity in panic disorder and that they simply should be avoided whenever possible. " [p. 1109]
[Key words; anxiety, long-term effects]
An Analysis of the Efficacy of Diazepam.
Journal of Neuropsychiatry 1962; 3 (suppl 1): 62-67.
" Instead of prompting the appearance of delusions and/or hallucinations, many of the patients receiving Valium displayed a progressive development of dislikes and hates. The patients themselves deliberately used the term "hate". This hatefulness first involved non-significant figures in the patients' environment, progressed from there to the involvement of key figures such as aides, nurses and physicians, and went on to the involvement of important personal figures such as parents and spouses. (---)
This hatefulness was of a peculiar type. The patients were unhappy with it; they realised that it was unnatural and without basis, but were impotent to do anything about it. Many of them, exhibiting real distress, would inquire, "Why do I feel like this ? " [p. 66S]
[Key words; Valium, diazepam, aggression, hostility, disinhibition, paradoxical effects]
Clorazepate in Temporal Lobe Epilepsy.
JAMA 1976; 236: 2603.
" Of 17 patients with temporal lobe epilepsy who received clorazepate dipotassium in doses of more than 22.5 mg/day, eight exhibited personality changes characterised by depression, irritability, and aggressive behaviour. Four of the eight became very hostile and "difficult to live with", with overt, violent outbursts. None had ever had a history of aberrant behaviour. "
[Key words; Tranxene, clorazepate, depression, aggression, paradoxical effects]
Fisher JB, Edgren BE, Mammel MC, Coleman JM.
Neonatal Apnea Associated with Maternal Clonazepam Therapy: A Case report.
Obstetrics and Gynecology 1985; 66 (suppl): 34-35.
" A 2750-g female infant was born at 36 weeks' gestation to a 40-year-old woman treated with clonazepam throughout her pregnancy. The infant developed apnea, cyanosis, and hypotonia within a few hours of birth. The mother's serum clonazepam level at delivery was 32 ng/mL; the cord blood level was 19 ng/mL. The infant had no congenital malformations, evidence of infection, or seizures. Clinical episodes ceased by ten days of age.
The woman elected to breastfeed; breast milk
clonazepam levels were between 11 and 13 ng/mL. She was discharged with a
cardiorespiratory monitor. The authors suggest that infants of mothers receiving this
agent during pregnancy or while nursing have serum levels measured. Additionaly, these
infants should be monitored for central nervous depression or apnea.
[SUMMARY p. 34S]
[Key words; Klonopin, clonazepam, infants]
Floyd JB, Murphy CM.
Hallucinations Following Withdrawal of Valium.
Journal of Kentucky Medical Association 1976; 74: 549-550.
" Five responses to the withdrawal of Valium in patients is reported. A study of the background of these patients revealed that all demonstrated previous chronic use of Valium.
The magnitude of this problem can be realised by the 1972 pharmaceutical report of 144,000,000 prescriptions for sedatives, one-third of these being for Valium. " [p. 550]
[Key words; Valium, diazepam, addiction, dependence, withdrawal, hallucinations, long-term effects]
Forrest ARW, Marsh I, Bradshaw C, Braich SK.
Fatal Temazepam Overdoses.
Lancet 1986; ii: 226.
" Thus whilst temazepam may be comparatively safe when taken alone in overdose, it may have a synergis(t)ic effect when taken to excess with other drugs. Many patients who take overdoses take more than one drug, and also take their overdoses whilst intoxicated with ethanol. Thus temazepam should not be regarded as a drug which can be prescribed with impunity to those at risk of self-poisoning. " [p. 226]
[Key words; temazepam, Euhypnos, poisoning, suicide]
Foy A, Drinkwater V, March S, Mearrick P.
Confusion after Admission to Hospital in Elderly Patients Using
BMJ 1986; 293: 1072.
" In this prospective study of 103 patients aged 65 years or more half were found to be using benzodiazepine drugs, and these patients had an increased risk of developing a confusional state in hospital. The risk appeared to be particularly high in those whose drugs were stopped abruptly.
"... we think that withdrawal was the major cause of confusion as the patients who developed confusion had nothing else in common, and in six patients the reaction resolved promptly when benzodiazepine treatment was restarted. "
[Key words; dependence, abuse, withdrawal, confusion, the elderly]
Fruensgaard K, Vaag UH.
[ Abstinence Psychosis after Nitrazepam.]
Ugeskrift for Laeger 1975; 137: 633-634.
A case of delirious psychosis is reported which
involves a 55 year old women from which nitrazepam (Pacisyn) 15 mg a day in combination
with neuroleptics in a moderate dose were abruptly withheld. In this connection the
possible withdrawal symptoms following the withholding
of benzodiazepine preparations and the associated differential diagnostic problems are discussed. It is recommended that the withholding of these drugs should be undertaken gradually in outpatients. [SUMMARY p. 633)
[Key words; Pacisyn, Mogadon, nitrazepam, addiction, dependence, withdrawal, psychosis]
Ingen menyrad? Klicka här